Jan. 28th my husband had an emergency surgery where they removed 2 toes and cut the bottom of his foot away due to a gangorine cyst. Jan. 29th, he had 1 more toe removed, and a leg vein opened by balloon. Noticed EKG wasn't right, had a stint put in a valve of his heart. A Blood wouldn't thicken, gave him frozen plasma that evening and a bag of red blood the next AM. Put a port in his chest for antibiotics. He is a diabetic with renal failure,on dialysis for going on 7 years now. He was released from the hospital,on Feb.8th and sent to a nursing facility for IV antibiotics. Vangomycin, and Ertapenum. My question being. He is hallucinating, having conversations with people who aren't there, awake or while sleeping. Talks in his sleep. Mumbles, it's like he can't move his lips. Doesn't remember me being there, or if it's AM or PM. Should I let them keep giving him these drugs? They are trying to save the rest of his foot. But how long can he go like this? Maybe they should just take the rest of it? All this within a 3 week span.
Yes, your husbands symptoms could possibly be side effects of his antibiotics.
Agitation, confusion, disorientation, decreased mental acuity etc have been reported.
See the links below.
It's very important that your husband continues to take his medication to treat the infection. You should talk with his doctor about your concerns.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2009 • 1 answer
Posted 18 Oct 2009 • 1 answer
Patient has acute muscular paralysis following Amikacyn.Treatment stopped 1week.how long to recover?
Posted 21 Jan 2011 • 2 answers
Posted 19 Apr 2012 • 1 answer
Posted 16 Oct 2015 • 2 answers